MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-5-15-3D-SS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician felt a pop while advancing the coil.The coil end was not broken, but it had deployed.The coil was half in and half out of the aneurysm, and was secured with a pulsar.It was noted the physician did not reposition the coil, there were no detachment attempts made, there was no rotation of the delivery pushwire, and a continuous flush had been administered.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information received reported that no detachment attempts had been made.The patient is recovering from the procedure without incident, and there were no adverse events.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The pusher actuator interface, hypotube break indicator (hbi), and pusher tack welds were found intact.The axium prime distal pusher was found bent at ~153.2cm, 154.4cm, and 156.1cm from the proximal end.The release wire coin was found against the lumen stop and the shield coil was found intact.The implant coil was not found still attached to the pusher.The implant coil was not returned.The shield coil was removed, and dried residue was present on the retainer ring.The axium prime pusher was placed into a sonic cleaner to remove the dried residue.After cleaning, the release wire was found extending out of the tip of the pusher for 0.004¿ which is within specification (specification:.002-.005¿).The inner diameter of the retainer ring was found to be visually acceptable.The retainer ring inner diameter (id) was measured to be 0.0048¿ which is not within specification (specification:.00455" ±.00010).During analysis, the release wire was pulled out for evaluation of the coin.The coin was found to be visually acceptable.The coin width was measured at 3 locations as per mp1526 and was found to be within specifications.The coin width was measured @ 0.063mm to be 0.075mm, @ 0.127mm to be 0.102mm, and @ 0.275mm to be 0.100mm (specification: 0.063mm: 0.063mm-0.089mm; @ 0.127mm: 0.075mm-0.105mm; @ 0.275mm: 0.086mm-0.108mm).No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ was confirmed.The implant coil was not returned; therefore, analysis could not be performed and conformance to specifications could not be assessed.In this event, it is possible the damage to the pusher (kinks) and the retainer ring inner diameter contributed to the event.However, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10639966
Report Number2029214-2020-01001
Device Sequence Number19490063
Product Code KRD
UDI-Device Identifier00847536008212
UDI-Public00847536008212
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Model NumberAPB-5-15-3D-SS
Device Catalogue NumberAPB-5-15-3D-SS
Device Lot NumberB046308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2020
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer10/15/2020
02/17/2021
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date10/26/2020
02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1